MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)

BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Model Number A209
Medical Device Problem Codes Telemetry Discrepancy (1629); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this s-icd was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of a compromised capacitor.This resulted in the observed premature battery depletion.It was determined that the capacitor was compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of emblem devices that have a potential of exhibiting this behavior.This particular device is included in the emblem s-icd accelerated depletion advisory population.
 
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) could not be interrogated with a communicator in clinic.Technical services (ts) provided troubleshooting and suggested that patient work with clinic to verify radio frequency (rf) settings as well as interrogation with a programmer.Later, this s-icd was explanted during scheduled generator change out.A new s-icd of a different model was successfully placed.No adverse patient effects were reported.

Brand Name
EMBLEM? S-ICD
Common Device Name
SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23099873
Report Number2124215-2025-66154
Device Sequence Number13137466
Product Code LWS
UDI-Device Identifier00802526544101
UDI-Public(01)00802526544101(17)170729
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/29/2017
Device Model NumberA209
Device Catalogue NumberA209
Device Lot Number106627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0935-2021
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale